MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a arthroscopy of right knee with lysis of adhesions approximately two months post implantation.Physical therapist noticed passive patellar mobilization and range of motion was limited in right knee post knee replacement.Stiffness and arthrofibrosis of right knee were noted.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-00531, 0002648920-2022-00038, 0001822565-2022-00532, 0001822565-2022-00533, 0001822565-2022-00534.Medical product: stem extension tapered cemented 14 mm diameter +75 mm length, item# 42560007514, lot# 64653855.All poly patella cemented 35 mm diameter item# 42540000035 lot# 64621002.Femur cemented standard right size 9 item# 42504606602 lot# 64607977.Stem extension tapered cemented 14 mm diameter +75 mm length, item# 42560007514 lot# 64653780.Tibia fixed cemented right size f stem extension use required, item# 42542007502 lot# 64334590.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an arthroscopy to remove scar tissue with knee manipulation due to limited flexion approximately five months post implantation.No implants were exchanged, no complications.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.It was reported a patient had a right total knee arthroplasty.Subsequently, approximately two months later, underwent a manipulation due to lysis of adhesions and limited range of motion.There are no allegations of device failure or surgical complications, and the device remains implanted without complications.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13550446
Report Number3007963827-2022-00047
Device Sequence Number14711593
Product Code JWH
UDI-Device Identifier00889024240964
UDI-Public(01)00889024240964(17)270930(10)64321258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42521400712
Device Lot Number64321258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/15/2022
06/06/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/03/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight134 KG
Patient EthnicityNon Hispanic
Patient RaceWhite